Alert archive / Washington / Storm Watches in 2016
Storm Watch 3, NWS Seattle, WA
NWS Seattle, WA issued this storm watch at Oct 23, 2016, 2:36 PM PDT. It took effect at Oct 24, 2016, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 23, 2016, 2:36 PM PDT (21:36 UTC)
- In effect from
- Oct 24, 2016, 6:00 PM PDT
- Expired
- Oct 24, 2016, 3:03 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
391 WHUS76 KSEW 232136 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PDT SUN OCT 23 2016 PZZ130-240545- /O.CAN.KSEW.SC.Y.0256.161024T0100Z-161025T0100Z/ /O.UPG.KSEW.GL.A.0055.161025T0100Z-161025T1600Z/ /O.EXB.KSEW.GL.W.0086.161025T0100Z-161025T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PDT SUN OCT 23 2016 ...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO NOON PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM MONDAY TO NOON PDT TUESDAY. * WINDS...EAST WIND 30 TO 40 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 12 TO 16 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-240545- /O.UPG.KSEW.SC.Y.0256.161024T0100Z-161025T0100Z/ /O.EXB.KSEW.GL.W.0086.161024T2200Z-161025T1900Z/ /O.UPG.KSEW.GL.A.0055.161025T0100Z-161025T1600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 236 PM PDT SUN OCT 23 2016 ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO NOON PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM MONDAY TO NOON PDT TUESDAY. * WINDS...SOUTHEAST WIND PEAKING NEAR 35 TO 45 KNOTS ON MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING TO 17 TO 20 FT WITH A DOMINANT PERIOD OF 13 SECONDS BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ153-156-240545- /O.UPG.KSEW.SC.Y.0256.161024T1300Z-161025T0100Z/ /O.EXB.KSEW.GL.W.0086.161024T2200Z-161025T1900Z/ /O.UPG.KSEW.GL.A.0055.161025T0100Z-161025T1600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 236 PM PDT SUN OCT 23 2016 ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO NOON PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM MONDAY TO NOON PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WIND PEAKING NEAR 35 TO 45 KNOTS ON MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING TO 16 TO 19 FT WITH A DOMINANT PERIOD OF 13 SECONDS BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-240545- /O.EXT.KSEW.GL.W.0086.161024T0900Z-161025T0100Z/ /O.NEW.KSEW.SR.A.0003.161025T0100Z-161025T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 PM PDT SUN OCT 23 2016 ...GALE WARNING NOW IN EFFECT FROM 2 AM TO 6 PM PDT MONDAY... ...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS...SOUTHEAST WIND 30 TO 40 KNOTS ON MONDAY. SOUTHEAST WIND RISING TO 40 TO 50 KNOTS ON MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING ON MONDAY TO 9 TO 12 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. COMBINED SEAS BUILDING FURTHER ON MONDAY NIGHT TO 20 TO 23 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ131>133-240545- /O.NEW.KSEW.GL.A.0056.161025T0600Z-161025T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 236 PM PDT SUN OCT 23 2016 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS...EAST TO SOUTHEAST WIND 25 TO 40 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
2 follow-up statements
385 WHUS76 KSEW 240414 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 914 PM PDT SUN OCT 23 2016 PZZ170-173-176-241215- /O.CON.KSEW.GL.W.0086.161024T0900Z-161025T0100Z/ /O.CON.KSEW.SR.A.0003.161025T0100Z-161025T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 914 PM PDT SUN OCT 23 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM PDT MONDAY... ...STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... * WINDS...SOUTHEAST WIND 30 TO 40 KNOTS ON MONDAY. SOUTHEAST WIND RISING TO 40 TO 50 KNOTS ON MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING ON MONDAY TO 9 TO 12 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. COMBINED SEAS BUILDING FURTHER ON MONDAY NIGHT TO 20 TO 23 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-241215- /O.CON.KSEW.GL.W.0086.161024T2200Z-161025T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 914 PM PDT SUN OCT 23 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO NOON PDT TUESDAY... * WINDS...SOUTHEAST WIND PEAKING NEAR 35 TO 45 KNOTS ON MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING TO 17 TO 20 FT WITH A DOMINANT PERIOD OF 13 SECONDS BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-241215- /O.CON.KSEW.GL.W.0086.161025T0100Z-161025T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 914 PM PDT SUN OCT 23 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO NOON PDT TUESDAY... * WINDS...EAST WIND 30 TO 40 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 12 TO 16 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131>133-241215- /O.CON.KSEW.GL.A.0056.161025T0600Z-161025T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 914 PM PDT SUN OCT 23 2016 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WINDS...EAST TO SOUTHEAST WIND 25 TO 40 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
760 WHUS76 KSEW 241003 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 303 AM PDT MON OCT 24 2016 PZZ170-173-176-241815- /O.EXT.KSEW.GL.W.0086.000000T0000Z-161025T1900Z/ /O.CAN.KSEW.SR.A.0003.161025T0100Z-161025T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 303 AM PDT MON OCT 24 2016 ...GALE WARNING NOW IN EFFECT UNTIL NOON PDT TUESDAY... ...STORM WATCH IS CANCELLED... * WINDS...SOUTHEAST WIND 30 TO 40 KNOTS ON MONDAY...35 TO 45 KNOTS MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING ON MONDAY TO 10 TO 13 FEET WITH A DOMINANT PERIOD OF 14 SECONDS. COMBINED SEAS BUILDING FURTHER ON MONDAY NIGHT TO 23 TO 26 FEET WITH A DOMINANT PERIOD OF 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-241815- /O.CON.KSEW.GL.W.0086.161024T2200Z-161025T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 303 AM PDT MON OCT 24 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PDT TUESDAY... * WINDS...SOUTHEAST WIND PEAKING NEAR 35 TO 45 KNOTS ON MONDAY NIGHT. * SEAS...COMBINED SEAS BUILDING TO 17 TO 19 FT WITH A DOMINANT PERIOD OF 12 SECONDS BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-241815- /O.CON.KSEW.GL.W.0086.161025T0100Z-161025T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 303 AM PDT MON OCT 24 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON PDT TUESDAY... * WINDS...EAST WIND 30 TO 40 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 15 TO 18 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-241815- /O.NEW.KSEW.RB.Y.0026.161025T0600Z-161025T1400Z/ GRAYS HARBOR BAR- 303 AM PDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 11 PM THIS EVENING TO 7 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM PDT TUESDAY. * WAVES/SEAS...COMBINED SEAS BUILDING TO 11 TO 13 FEET TONIGHT. * FIRST EBB...1245 PM THIS AFTERNOON. * SECOND EBB...1 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>133-241815- /O.CON.KSEW.GL.A.0056.161025T0600Z-161025T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 303 AM PDT MON OCT 24 2016 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * WINDS...EAST TO SOUTHEAST WIND 25 TO 40 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this storm watch went out at Oct 23, 9:33 AM PDT, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 23, 9:33 AM PDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
933 AM PDT Sun Oct 23 2016
.SYNOPSIS...Moist southwest flow aloft will prevail today. Weak
fronts will bring a little rain Monday and Tuesday. A wetter
system will move into the area on Wednesday and linger into
Thursday. Drier weather is likely late in the week.
&&
.SHORT TERM...Southwest flow aloft will prevail today in the wake
of a weak front last night. Overall, it looks like a pretty quiet
and mostly dry weather day in between fronts but a few showers
could linger. A relatively weak front will push into the area on
Monday for a little rain. An upper low spinning offshore will send
another weather system into the area on Tuesday for a continued
rain threat, higher towards the coast. Also of interest is a
surface low around 980 mb that will track south to north offshore
Monday night and Tuesday morning. This will bring some windy
conditions to the coast and north interior later Monday night and
Tuesday. Wind advisories will likely be needed eventually.
Schneider
.LONG TERM...Previous discussion...Wednesday looks to prove
interesting as yet another upper level low over the Pacific waters
will push a warm front north over the area. This front is expected
to bring rain pretty much area- wide with QPF values over much of
Western Washington getting close to an inch...albeit either
slightly below or slightly above. GFS and ECMWF disagree on track
of this low and the surface low accompanying it...and this
uncertainty will impact the wind forecast. Current forecast opts
to take the road of compromise between the ever- arguing siblings
and suggests some breeziness out there...mainly along the coast.
As would be expected from the previous analogy...the concept of a
consensus for the second half of the week is laughable. The ECMWF
keeps the region in a series of upper level lows and with them
wave after wave of precip while the GFS actually suggests a bit of
a dry period over the area. At this time...have opted to side more
with the GFS...although still keeping low end chance pops in the
extended...as the thought of having squishy shoes for the entire
upcoming week feels incredibly unappealing. SMR
&&
.AVIATION...An upper trough will persist around 130W-140W
through Monday. A strong surface low will move northward about
300 statue miles off the coast on Monday, maintaining a drier
offshore component to the low-level wind flow. Thick mid and high
level cloud cover this afternoon through Monday, but low- level
offshore flow will inhibit or prevent low clouds.
KSEA...Thick mid-high clouds expected through Monday, but cigs
will soon rise and remain above 050. Brief appearance of light
north wind expected late this afternoon and early evening, but
speeds remaining 5 knots or less. Haner
&&
.MARINE...A weak front is in the process of dissipating over the
inland waters this morning, resulting in an easing of wind at the
East Entrance. For all waters, a relative lull in the wind is
expected this afternoon.
A strong and mature 970 mb low will move northward near 130W and
west of Washington on Monday afternoon and evening, resulting in
high-end gales over the coastal waters on Monday PM, with gales
possible in the vicinity of the East Entrance on Tue AM. Another
surface low will develop offshore and move northward Wednesday
into Thursday morning with the associated front moving through the
waters later Wednesday into Thursday. Haner
&&
.HYDROLOGY...River flooding is not expected for the next seven
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning from 11 PM this evening to 9 AM PDT Tuesday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Gale Watch from Monday evening through Tuesday morning for
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
Out 10 Nm-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 6 PM PDT Monday
for Coastal Waters From Cape Flattery To James Island Out
10 Nm-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 AM to 6 PM PDT Monday for Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm.
Small Craft Advisory until noon PDT today for East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:10 AM PDT | Gale Warning | SEW | 60 hr | |
| Oct 23, 3:10 AM PDT | Small Craft Advisory | SEW | 11 hr | |
| Oct 23, 9:00 AM PDT | Gale Watch | SEW | 6 hr | |
| Oct 23, 2:36 PM PDT | Gale Watch | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.